MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP

BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP
Model Number 8900
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/09/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that at wire break occurred.This comet pressure guidewire was selected.During the procedure the unspecified guide catheter became kinked and they were unable to torque the wire.While removing the device the guidewire broke.The guide catheter and guidewire were both removed from the patient.There was no harm report to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: the devices shaft was visually and microscopically inspected for damage.The device showed a separation located 27cm from the tip.The total wire (185cm) was returned and accounted for.Functionality of the device could not be confirmed due to the damage of the device.The coefficient was confirmed to be programmed per specifications.The device showed a kink at the occ handle as well as peeled coating at this location and there were signs of body fluids in the sensor housing.Scanning electron microscopy testing identified that the fracture occurred in the slotted tube region at the beam connection.The slotted tube was bent at the location of the fracture.Distal and proximal fractured surfaces show microviod coalescence which are indicative of ductile overload.There were no narrow beam widths.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.

Brand Name
COMET
Common Device Name
TRANSDUCER, PRESSURE, CATHETER TIP
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9930605
Report Number2134265-2020-04208
Device Sequence Number701603
Product Code DXO
UDI-Device Identifier08714729875758
UDI-Public08714729875758
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K151610
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2022
Device Model Number8900
Device Catalogue Number8900
Device Lot Number0025003198
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2020
Initial Date Received by Manufacturer 03/13/2020
Supplement Date Received by Manufacturer04/27/2020
Initial Report FDA Received Date04/06/2020
Supplement Report FDA Received Date05/21/2020
Patient Sequence Number1